Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 213, NWS Des Moines, IA

June 26, 20114 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 26, 2011, 10:06 PM CDT for 4 counties in Iowa. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2011, 10:06 PM CDT (03:06 UTC)
Expired
Jun 26, 2011, 11:00 PM CDT
In force
54 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grundy County, IA, Hardin County, IA, Marshall County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 84 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 10:15 PM CDTTSTM WND GST 60Ese Rhodes, IATREE BRANCHES DOWN AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 4:56 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-398 J/kg
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WUUS53 KDMX 270306
SVRDMX
IAC075-083-127-171-270400-
/O.NEW.KDMX.SV.W.0213.110627T0306Z-110627T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1006 PM CDT SUN JUN 26 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GRUNDY COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN HARDIN COUNTY IN CENTRAL IOWA...
  MARSHALL COUNTY IN CENTRAL IOWA...
  WESTERN TAMA COUNTY IN CENTRAL IOWA...

* UNTIL 1100 PM CDT

* AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NEVADA...OR 12 MILES EAST OF AMES...AND MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MARSHALLTOWN...STATE CENTER...ELDORA...CONRAD...GRUNDY CENTER...
  TAMA...TOLEDO...REINBECK...RHODES...ST. ANTHONY...CLEMONS...
  MELBOURNE...NEW PROVIDENCE...UNION...HAVERHILL...ALBION...
  LISCOMB...WHITTEN...LAUREL AND MARSHALLTOWN AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

&&

LAT...LON 4186 9253 4186 9323 4238 9322 4237 9256
TIME...MOT...LOC 0306Z 260DEG 46KT 4208 9332
WIND...HAIL 60MPH 1.00IN

$$

VACHALEK
3 follow-up statements
819 
WWUS53 KDMX 270326
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1026 PM CDT SUN JUN 26 2011

IAC075-083-127-171-270400-
/O.CON.KDMX.SV.W.0213.000000T0000Z-110627T0400Z/
TAMA IA-MARSHALL IA-HARDIN IA-GRUNDY IA-
1026 PM CDT SUN JUN 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
GRUNDY...SOUTHEASTERN HARDIN...MARSHALL AND WESTERN TAMA COUNTIES
UNTIL 1100 PM CDT...

AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MARSHALLTOWN...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  CONRAD...GRUNDY CENTER...TAMA...TOLEDO...REINBECK...FERGUSON...
  GILMAN...LE GRAND...BEAMAN...MONTOUR...GLADBROOK...GARWIN...LINCOLN
  AND MORRISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

&&

LAT...LON 4186 9253 4186 9323 4238 9322 4237 9256
TIME...MOT...LOC 0326Z 259DEG 46KT 4204 9291
WIND...HAIL 60MPH 1.00IN

$$

VACHALEK
220 
WWUS53 KDMX 270353
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1053 PM CDT SUN JUN 26 2011

IAC075-083-127-270401-
/O.CAN.KDMX.SV.W.0213.000000T0000Z-110627T0400Z/
MARSHALL IA-HARDIN IA-GRUNDY IA-
1053 PM CDT SUN JUN 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRUNDY...SOUTHEASTERN
HARDIN AND MARSHALL COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. HOWEVER...A HIGH WIND WARNING IS IN EFFECT FOR PORTIONS OF THE 
AREA DUE TO STRONG WINDS COMING IN ON THE BACKSIDE OF THIS STORM 
SYSTEM WHICH MAY EXCEED 60 MPH.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

LAT...LON 4186 9276 4230 9277 4229 9256 4186 9253
TIME...MOT...LOC 0351Z 259DEG 46KT 4197 9247

$$

IAC171-270400-
/O.CON.KDMX.SV.W.0213.000000T0000Z-110627T0400Z/
TAMA IA-
1053 PM CDT SUN JUN 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN TAMA
COUNTY UNTIL 1100 PM CDT...

AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
TAMA...OR 18 MILES NORTHEAST OF GRINNELL...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

&&

LAT...LON 4186 9276 4230 9277 4229 9256 4186 9253
TIME...MOT...LOC 0351Z 259DEG 46KT 4197 9247
WIND...HAIL 60MPH 1.00IN

$$

VACHALEK
544 
WWUS53 KDMX 270400
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1100 PM CDT SUN JUN 26 2011

IAC171-270410-
/O.EXP.KDMX.SV.W.0213.000000T0000Z-110627T0400Z/
TAMA IA-
1100 PM CDT SUN JUN 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN TAMA COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

LAT...LON 4186 9276 4230 9277 4229 9256 4186 9253
TIME...MOT...LOC 0400Z 259DEG 46KT 4182 9228

$$

VACHALEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:50 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jun 26, 6:50 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT SUN JUN 26 2011

...UPDATED FOR THE 00Z AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
ACTIVE NIGHT IN STORE FOR MUCH OF CENTRAL IA AS SHORTWAVE PASSES OUT
OF THE ROCKIES AND THROUGH THE PLAINS.  WILL SEE STRONG WAA/THETA-E
ADVECTION AHEAD OF THE SHORTWAVE AS 850MB FLOW INTENSIFIES AHEAD OF
THE SYSTEM.  INITIAL THOUGHT IS THAT DEVELOPMENT WILL OCCUR ALONG
THE INSTABILITY AXIS AND WILL BE FED BY THE STRONG THETA-E
ADVECTION.  THIS WILL LIKELY OCCUR IN THE SOUTHERN HALF OF THE CWA
LATE THIS AFTERNOON INTO THE EVENING.  CONCERN OF BOTH SEVERE AND
HYDRO POTENTIAL WITH THIS ACTIVITY AND WILL DISCUSS THE HYDRO
SITUATION BELOW.  AS FOR SEVERE POTENTIAL...HAIL AND WIND REMAIN THE
HIGHEST POTENTIAL THROUGH THE EVENING AND OVERNIGHT HOURS WITH SOME
LIMITED TORNADO THREAT THIS EVENING IN THE SOUTHWEST QUARTER.  MAIN
CONCERN FOR TORNADO DEVELOPMENT IS NEAR SURFACE INSTABILITY WHICH
WAS NON-EXISTENT ON THE 18Z KOAX.  MAY HAVE ENOUGH TIME IN THE
SOUTHWEST FOR THE WARM FRONT TO APPROACH AND LEAD TO SOME SURFACE
BASED CONVECTION...BUT TIME WILL BE SHORT AND LIKELY LIMITED TO THE
EVENING HOURS.  OTHERWISE...PROGRESSIVE MOVING LINE OF THUNDERSTORMS
NOW IN NORTH CENTRAL NEBRASKA IS EXPECTED TO TRAVEL ALONG THE
INSTABILITY GRADIENT THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL
INTO WESTERN AND SOUTHERN IA.  SOME ADDITIONAL CONVECTION FARTHER
NORTH IS ALSO EXPECTED BUT LIKELY NOT AS INTENSE DUE TO LOWER
INSTABILITY.  SOME ADDITIONAL CONVECTION IS EXPECTED AFTER THIS
PROGRESSIVE SYSTEM BUT LOCATION AND TIMING WILL BE DIFFICULT TO
DETERMINE DUE TO THE INITIAL SYSTEMS PASSING THROUGH.

.LONG TERM /MONDAY THROUGH SUNDAY/...
MAIN CONCERN WILL BE MOIST TROPICAL AIRMASS THAT COULD PUSH
TEMPERATURES/HEAT INDICES IN THE DANGEROUS CATEGORY FOR THURSDAY AND
FRIDAY.
MONDAY MORNING THROUGH WEDNESDAY...MATURE MCS IS EXPECTED TO BE
LOCATED ACROSS EASTERN IOWA BY 12Z TOMORROW MORNING. THIS SHOULD BE
QUICK TO MOVE OUT AS PROGRESSIVE SHORTWAVE SLIDES ACROSS THE GREAT
LAKES REGION. SUBSIDENCE ON THE BACK SIDE OF THIS WAVE WILL DRY OUT
THE MID LEVELS...AND EXPECT CLOUDS TO MIX OUT FROM THE NORTHWEST TO
SOUTHEAST THROUGHOUT THE AFTERNOON HOURS. SURFACE HIGH PRESSURE WITH
CLEAR SKIES AND CALM WINDS COULD LEAD TO SOME PATCHY FOG TUESDAY
MORNING. BUT GIVEN THE DRY AIRMASS IN PLACE AND HIGH SUN
ANGLE...CONFIDENCE IS TOO LOW TO MENTION FOG IN THE GRIDS AS A SOLE
RESULT OF RADIATIONAL COOLING. AFTER A PICTURE PERFECT DAY ON
TUESDAY...THE UPPER LEVEL RIDGE WILL SLIDE EAST WITH WARM AIR
ADVECTION DEVELOPING ACROSS THE REGION ON THE BACK SIDE OF THE HIGH.
THEREFORE HAVE SLIGHT CHANCE POPS ACROSS THE MISSOURI RIVER VALLEY
EARLY WEDNESDAY MORNING.
THURSDAY THOUGH SUNDAY...H850 TEMPS WILL WARM FROM 20C 00Z
THURSDAY....TO UPPER 20S BY 00Z FRIDAY. THIS WARM LAYER WILL
SUPPRESS ANY CONVECTION DESPITE SBCAPES RANGING FROM 4000-5000J/KG.
THURS/FRI AFTERNOON TEMPS ARE EXPECTED TO CLIMB INTO THE LOWER
90S...WITH DEWPOINTS IN THE MID 70S. THIS OPPRESSIVE AIRMASS MAY
RESULT EXCESSIVE HEAT PRODUCTS BEING ISSUED AS EVENT NEARS. THE
STORM TRACK SHIFTS NORTHWARD WITH A SHORTWAVE MOVING ACROSS THE
DAKOTAS INTO CANADA ON FRIDAY. THIS WILL SWING A DYING COLD FRONT
THOUGH THE CWA FRIDAY EVENING WHICH WILL STALL OUT ACROSS SOUTHERN
IOWA. LEE SIDE TROUGHING ACROSS WESTERN KANSAS WILL TRY TO BRING
THIS BOUNDARY NORTH AS A WARM FRONT...SO HAVE SLIGHT POPS ACROSS THE
SOUTH ON SATURDAY...AND INCREASING IN COVERAGE OVERNIGHT IN RESPONSE
TO THE THETA_E ADVECTION ASSOCIATED WITH THE STRENGTHENING LOW LEVEL
JET.

&&

.AVIATION...27/00Z
WIDESPREAD THUNDERSTORMS ARE EXPECTED OVER THE AREA
TONIGHT...LIFTING SOUTH TO NORTH. ACTIVITY WILL BE EXPANSIVE THROUGH
12Z THEN GRADUALLY END FROM NORTHWEST TO SOUTHEAST LATE TONIGHT
THROUGH MONDAY MORNING. HVY RAINFALL COULD DROP VSBYS TO 1SM AT
TIMES ALONG WITH IFR CIGS. STRONG WINDS IN EXCESS OF 50 KTS AND
LARGE HAIL ARE POSSIBLE. WINDS WILL SHIFT TO THE NORTHWEST AS A
FRONTAL BOUNDARY SWINGS THROUGH MONDAY MORNING. CIGS WILL SCT TO VFR
DURING THIS TIME.

&&

.HYDROLOGY...
WILL SEE STRONG THETA-E ADVECTION INTO THE STATE TONIGHT AS SYSTEM
PULLS OUT OF THE ROCKIES AND INTO THE PLAINS. INSTABILITY GRADIENT
IS EXPECTED TO PUSH INTO SOUTHERN IA THIS EVENING WITH THUNDERSTORMS
TRACKING NEAR THIS AREA.  GIVEN THE HEAVY RAINFALL YESTERDAY AND
PWATS APPROACHING 2 INCHES ALONG WITH ANTICIPATED HIGH RAINFALL
RATES AND AMOUNTS...HAVE GONE WITH A FLASH FLOOD WATCH IN THE
SOUTHERN HALF OF THE CWA WHERE GUIDANCE VALUES ARE GENERALLY BELOW 2
INCHES AND MANY AREAS CLOSE TO AN INCH. CERTAINLY WONT TAKE MUCH
PRECIPITATION FOR RENEWED HYDRO ISSUES INCLUDING RIVER FLOODING AS
WELL.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-BOONE-CARROLL-CASS-CLARKE-CRAWFORD-DALLAS-
DAVIS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-
MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAYLOR-UNION-WAPELLO-WARREN-
WAYNE.

&&

SHORT TERM/HYDROLOGY...COGIL
LONG TERM...BEITLICH
AVIATION...DONAVON
Hazardous weather outlook, Jun 26, 8:58 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
858 PM CDT SUN JUN 26 2011

IAZ033>039-044>050-057>062-070>075-081>086-092>097-280200-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
858 PM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. SOME SEVERE WEATHER IS
EXPECTED FROM GOLF BALL SIZED HAIL AND DAMAGING WINDS TO 80 MPH.
AN ISOLATED TORNADO IS POSSIBLE. HEAVY RAINFALL OF 2 TO 4 INCHES
MAY OCCUR AND CAUSE FLASH FLOODING AND RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS CHANCES WILL CONTINUE MONDAY MORNING BUT THE SEVERE
WEATHER THREAT APPEARS LOW AT THIS TIME. ADDITIONAL CHANCES FOR
THUNDERSTORMS WILL TUESDAY NIGHT AND AGAIN LATE FRIDAY THROUGH
SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT.

IAZ004-005-015-024-280200-
EMMET-KOSSUTH-PALO ALTO-HUMBOLDT-
858 PM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. SOME SEVERE WEATHER IS
EXPECTED FROM QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH.
HEAVY RAINFALL IS ALSO POSSIBLE.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE UPPER DES
MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS CHANCES WILL CONTINUE MONDAY MORNING BUT THE SEVERE
WEATHER THREAT APPEARS LOW AT THIS TIME. ADDITIONAL CHANCES FOR
THUNDERSTORMS WILL TUESDAY NIGHT AND AGAIN LATE FRIDAY THROUGH
SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT.

IAZ006-007-016-017-023-025>028-280200-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT-FRANKLIN-
BUTLER-BREMER-
858 PM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. SOME SEVERE WEATHER IS
EXPECTED FROM QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH.
HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS CHANCES WILL CONTINUE MONDAY MORNING BUT THE SEVERE
WEATHER THREAT APPEARS LOW AT THIS TIME. ADDITIONAL CHANCES FOR
THUNDERSTORMS WILL TUESDAY NIGHT AND AGAIN LATE FRIDAY THROUGH
SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT.

In the hours before

Local storm report, Jun 26, 9:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
958 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     TSTM WND GST     DES MOINES              41.58N 93.62W
06/26/2011  M61 MPH          POLK               IA   MESONET

            MEASURED AT THE KCCI STUDIOS

&&

DONAVON
Local storm report, Jun 26, 9:59 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
959 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     TSTM WND DMG     STUART                  41.50N 94.32W
06/26/2011                   ADAIR              IA   EMERGENCY MNGR

            24 INCH WIDE TREE DOWN IN STUART

&&

JOHNSON
Local storm report, Jun 26, 10:01 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1001 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     NON-TSTM WND GST E CARROLL AIRPORT       42.05N 94.79W
06/26/2011  M61 MPH          CARROLL            IA   AWOS

&&

AW
Local storm report, Jun 26, 10:03 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1003 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     BOONE                   42.05N 93.88W
06/26/2011                   BOONE              IA   TRAINED SPOTTER

            SIX INCH DIAMETER BRANCH DOWN. PATIO FURNITURE BLOWN
            THROUGHOUT YARD. LOSS OF POWER FOR FIVE MINUTES.

&&

SKOW
Local storm report, Jun 26, 10:05 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1005 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND GST     NORWALK                 41.50N 93.68W
06/26/2011  E70 MPH          WARREN             IA   EMERGENCY MNGR

&&

JOHNSON
Local storm report, Jun 26, 10:06 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1006 PM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             CRESTON                 41.06N 94.36W
06/26/2011  E1.00 INCH       UNION              IA   EMERGENCY MNGR

&&

JOHNSON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:02 PM CDTSevere Thunderstorm WarningDMXAppanoose28 min
Jun 26, 7:19 PM CDTSevere Thunderstorm WarningDMXSac18 min
Jun 26, 7:45 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac60 min
Jun 26, 8:09 PM CDTFlash Flood WarningDMXAppanoose, Davis6 hr
Jun 26, 8:21 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Sac54 min
Jun 26, 8:23 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie67 min
Jun 26, 8:47 PM CDTSevere Thunderstorm WarningDMXCalhoun, Greene, Webster58 min
Jun 26, 8:50 PM CDTTornado WarningDMXCarroll, Greene40 min
Jun 26, 9:03 PM CDTRiver Flood WarningDMXMahaska, Wapello4 days
Jun 26, 9:03 PM CDTRiver Flood WarningDMXWapello34 days
Jun 26, 9:03 PM CDTRiver Flood WarningDMXMadison, Warren14 hr
Jun 26, 9:03 PM CDTRiver Flood WarningDMXMahaska, Marion37 hr
Jun 26, 9:03 PM CDTRiver Flood WarningDMXDecatur47 hr
Jun 26, 9:07 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Madison38 min
Jun 26, 9:20 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Story, Webster25 min
Jun 26, 9:34 PM CDTSevere Thunderstorm WarningDMXJasper, Madison, Marion, Polk, Story, Warren41 min
Jun 26, 9:43 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Story47 min
Jun 26, 9:46 PM CDTHigh Wind WarningDMXAudubon, Boone, Calhoun, Carroll, Crawford, Dallas and 12 more5 hr
Jun 26, 9:56 PM CDTSevere Thunderstorm WarningDMXAdams, Clarke, Decatur, Lucas, Ringgold, Taylor and 1 more64 min
Jun 26, 10:08 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek, Warren67 min
Jun 26, 10:29 PM CDTSevere Thunderstorm WarningDMXAppanoose46 min
Jun 26, 10:42 PM CDTFlash Flood WarningDMXWarren2 hr
Jun 26, 10:44 PM CDTSevere Thunderstorm WarningDMXAppanoose, Decatur, Lucas, Monroe, Ringgold, Wapello and 1 more46 min
Jun 26, 11:16 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis44 min
Jun 27, 12:47 AM CDTRiver Flood WarningDMXAppanoose19 hr
Jun 27, 1:26 AM CDTRiver Flood WarningDMXTaylor7 hr
Jun 27, 1:50 AM CDTRiver Flood WarningDMXAppanoose, Wayne14 hr
Jun 27, 1:57 AM CDTAreal Flood AdvisoryDMXAppanoose, Davis3 hr
Jun 27, 3:29 AM CDTRiver Flood WarningDMXWebster52 hr
Jun 27, 5:00 AM CDTAreal Flood WarningDMXAppanoose, Davis24 hr
Jun 27, 10:45 AM CDTRiver Flood WarningDMXMadison, Warren9 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.